Alert archive / Oklahoma / River Flood Warnings in 2017
River Flood Warning 50, NWS Norman, OK
NWS Norman, OK issued this river flood warning at Aug 26, 2017, 7:30 AM CDT for Jackson County, Kiowa County, Tillman County, Oklahoma. It was in force for 36 hr.
The area
The counties it named.
The facts
- Issued
- Aug 26, 2017, 7:30 AM CDT (12:30 UTC)
- Expired
- Aug 27, 2017, 7:47 PM CDT
- In force
- 36 hr
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Jackson County, OK, Kiowa County, OK, Tillman County, OK
The radar
The Altus AFB radar (KFDR), 32 km from the middle of the area, began a volume at 12:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point North Fork of the Red River near Headrick (HEAO2). The gauge peaked at 16.62 ft at Aug 27, 2017, 9:00 AM CDT.
- Action stage
- 12 ft
- Minor stage
- 14 ft
- Moderate stage
- 16 ft
- Major stage
- 19 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 07305000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this river flood warning went out at Aug 26, 3:22 AM CDT, 4 hours 8 minutes earlier.
Area forecast discussion, Aug 26, 3:22 AM CDT, 4 hours 8 minutes before
Area Forecast Discussion National Weather Service Norman OK 322 AM CDT Sat Aug 26 2017 .DISCUSSION... Scattered showers and isolated thunder will move across western Oklahoma and adjacent parts of northern Texas this morning. These showers are expected to be small in coverage and are associated with a weak exiting upper wave. Weak mid-level flow will persist over Oklahoma until early Monday when it becomes more northerly. A weak cold front will arrive early Monday from the north and bring a better, but short, chance for rain and thunderstorms over the northern half of Oklahoma, and to a lesser extent, over the south. Slightly drier air at the surface will follow with little change in temperature. Rain chances arrive mid-week to southeastern and south central Oklahoma on the northern periphery of the tropical system over eastern Texas. Adjustments are certainly expected at the end of the week given the low predictability of such systems a week in advance. Nevertheless, it is not expected to make a significant impact on southern Oklahoma. && .PRELIMINARY POINT TEMPS/POPS... Oklahoma City OK 84 67 87 68 / 20 0 10 20 Hobart OK 84 68 87 68 / 20 0 10 10 Wichita Falls TX 87 68 88 69 / 30 0 10 0 Gage OK 85 64 88 64 / 20 0 10 30 Ponca City OK 86 66 89 67 / 10 0 10 30 Durant OK 84 70 86 68 / 30 10 10 0 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...None. TX...None. && 26/09
Hazardous weather outlook, Aug 26, 4:45 AM CDT, 2 hours 45 minutes before
Hazardous Weather Outlook National Weather Service Norman OK 445 AM CDT Sat Aug 26 2017 OKZ004>048-050>052-TXZ083>090-270945- Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne- Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain- Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson- Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton- Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman- Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay- 445 AM CDT Sat Aug 26 2017 This hazardous weather outlook is for portions of northern... western...central...and southern Oklahoma...and western north Texas. .DAY ONE...Today and Tonight... .Thunderstorms... There is a chance of thunderstorms today, mainly across western and southern Oklahoma and north Texas. Severe weather is not anticipated. .DAYS TWO THROUGH SEVEN...Sunday through Friday... .Thunderstorms... Thunderstorms will be possible across the area Sunday afternoon through Monday. There is a marginal risk of severe weather across northern Oklahoma late Sunday afternoon and Sunday evening. Storm chances return Wednesday and continue through Friday, mainly across southeastern Oklahoma. Get graphics and more details at weather.gov/norman...and follow our weather forecast office on Twitter and Facebook.
The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 26, 7:30 AM CDT | River Flood Warning | OUN | Comanche, Cotton | 40 hr |
Nearby
River Flood Warnings in Oklahoma, 2017Every river flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.